Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 50, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 10, 2020, 4:32 PM EDT for 4 counties in Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2020, 4:32 PM EDT (20:32 UTC)
- Expired
- Jun 10, 2020, 5:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 102 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 11:54 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.7
The text
As transmitted.
075
WUUS53 KIWX 102032
SVRIWX
OHC039-051-069-171-102115-
/O.NEW.KIWX.SV.W.0050.200610T2032Z-200610T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
432 PM EDT Wed Jun 10 2020
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Defiance County in northwestern Ohio...
Northwestern Henry County in northwestern Ohio...
Williams County in northwestern Ohio...
Western Fulton County in northwestern Ohio...
* Until 515 PM EDT.
* At 431 PM EDT, severe thunderstorms were located along a line
extending from Hicksville to near Fayette, moving northeast at 55
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Severe thunderstorms will be near...
Edgerton around 445 PM EDT.
Bryan around 450 PM EDT.
Montpelier and Stryker around 455 PM EDT.
West Unity and Holiday City around 500 PM EDT.
Pioneer around 505 PM EDT.
Fayette around 510 PM EDT.
Other locations impacted by these severe thunderstorms include Lyons,
Evansport, Oakshade, West Jefferson, Ney, Alvordton, Pettisville,
Zone, Seward and Ridgeville Corners.
This includes Interstate 80 in Ohio between mile markers 11 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows!
&&
LAT...LON 4137 8430 4125 8462 4126 8480 4142 8480
4170 8453 4172 8399
TIME...MOT...LOC 2031Z 213DEG 50KT 4128 8478 4172 8433
HAIL...1.00IN
WIND...70MPH
$$
JBALL1 follow-up statement
526
WWUS53 KIWX 102050
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
450 PM EDT Wed Jun 10 2020
OHC039-069-171-102059-
/O.CAN.KIWX.SV.W.0050.000000T0000Z-200610T2115Z/
Defiance OH-Henry OH-Williams OH-
450 PM EDT Wed Jun 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR DEFIANCE...NORTHWESTERN HENRY
AND WILLIAMS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
northwestern Ohio.
LAT...LON 4163 8407 4163 8430 4171 8435 4172 8399
TIME...MOT...LOC 2049Z 228DEG 50KT 4168 8428
$$
OHC051-102115-
/O.CON.KIWX.SV.W.0050.000000T0000Z-200610T2115Z/
Fulton OH-
450 PM EDT Wed Jun 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN FULTON COUNTY...
At 449 PM EDT, a severe thunderstorm was located over Fayette, or
near Morenci, moving northeast at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
northwestern Fulton County, including the following locations...
Lyons, Oakshade, Denson and Seward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. This storm is producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
&&
LAT...LON 4163 8407 4163 8430 4171 8435 4172 8399
TIME...MOT...LOC 2049Z 228DEG 50KT 4168 8428
HAIL...1.00IN
WIND...70MPH
$$
JBALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:20 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 10, 4:20 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 420 PM EDT Wed Jun 10 2020 .SYNOPSIS... Issued at 420 PM EDT Wed Jun 10 2020 Showers and storms exit into central Ohio this evening with drier, less humid and breezy conditions. Quiet weather will prevail for the next several days. There is just a low chance of a showere late Friday night into Saturday. Otherwise, it will be dry with seasonably cool temperatures through the weekend. Temperatures will gradually warm early next week. && .SHORT TERM...(This Afternoon through Thursday) Issued at 410 PM EDT Wed Jun 10 2020 Misovorticies along mid level moisture/dryline interface taking advantage of favorable environment /3000-3500 J/kg SBCAPE and 50-55 knots effective layer shear/ upstream environment. Strong/near uni-directional flow providing storm motion 60-70 mph to north-northeast. Accelerating downdraft/weak reflectivity notches easily producing severe limit winds with a few significant/extreme damaging wind events this afternoon. Will continue to follow line and cancel watch with eastward progression and expect to clear east of CWA by 2230 UTC. Slight bump in winds for both this evening and midday Thursday with steep low level lapse rates/momentum transfer. Full airmass exchange for Thursday/dry and notably less humid and seasonably cool. && .LONG TERM...(Thursday Night through Tuesday) Issued at 410 PM EDT Wed Jun 10 2020 Gradual building Plains ridge through the weekend with continued north central Canadian waves digging through downstream side of ridge. There are weak signals for a clipper like system to bring a low chance showers late Friday night into early Saturday. Thereafter, surface/aloft ridging to envelop Upper Great Lakes offers continuation of dry conditions and thermal moderation early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 122 PM EDT Wed Jun 10 2020 A 40 kt low level jet pushes towards the region ahead of a strong cold front. Gusty synoptic winds are expected today between 25 and 30 kts out of the southwest before dying off after midnight tonight. Thunderstorms will have the potential to create damaging winds as well as the possibility of large hail and isolated tornadoes. Heavy rain from thunderstorms will have the potential to reduce CIGs/VISBY into IFR to LIFR threshold, but quick storm motions should make those conditions brief. Storms should be out of the area during the evening/early overnight. Then, a brief period of MVFR CIGs are possible around 3z-5z as a secondary CAA area moves through. Winds will continue to die down and clouds will clear Thursday as the remnants of Cristobal move away from the area. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement through Thursday morning for INZ003. MI...Beach Hazards Statement through Thursday morning for MIZ077. OH...NONE. LM...Small Craft Advisory until 11 AM EDT Thursday for LMZ043-046. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 10, 3:58 AM EDT, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 358 AM EDT Wed Jun 10 2020 INZ005>009-016>018-023>027-032>034-MIZ078>081-OHZ001-002-004-005-015- 016-024-025-110800- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 358 AM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms capable of producing damaging wind gusts are expected today. Please ensure you have a reliable method to receive weather watches and warnings. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions. INZ003-MIZ077-110800- La Porte-Berrien- 358 AM EDT Wed Jun 10 2020 /258 AM CDT Wed Jun 10 2020/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Additionally, thunderstorms today could produce locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous beach conditions are expected again on Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions. INZ004-012>015-020-022-110800- St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-Cass IN- 358 AM EDT Wed Jun 10 2020 /258 AM CDT Wed Jun 10 2020/ This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Today and tonight. Thunderstorms today could produce locally damaging wind gusts. However, the severe thunderstorm risk is greatest toward eastern Indiana, northwest Ohio and southeast Michigan. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LMZ043-046-110800- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 358 AM EDT Wed Jun 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Small Craft Advisory.
In the hours before
Local storm report, Jun 10, 3:57 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 1 N EDDY 41.55N 85.44W
06/10/2020 LAGRANGE IN PUBLIC
TREE DOWN ON HOUSE AND CAR.
&&
CRLocal storm report, Jun 10, 4:03 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG PULASKI 41.51N 84.51W
06/10/2020 WILLIAMS OH FIRE DEPT/RESCUE
TREES AND LINES DOWN...BLOCKING ROAD.
&&Local storm report, Jun 10, 4:07 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG ALVORDTON 41.67N 84.44W
06/10/2020 WILLIAMS OH EMERGENCY MNGR
TREES DOWN.
&&Local storm report, Jun 10, 4:22 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GST NEW HAVEN 41.07N 85.02W
06/10/2020 E60 MPH ALLEN IN TRAINED SPOTTER
NUMEROUS BRANCHES DOWN.
0412 PM TSTM WND DMG 4 N NEW HAVEN 41.13N 85.03W
06/10/2020 ALLEN IN TRAINED SPOTTER
SHINGLES TORN OFF ROOF.
&&Local storm report, Jun 10, 4:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 3 N HESSEN CASSEL 41.02N 85.07W
06/10/2020 ALLEN IN TRAINED SPOTTER
4-5 INCH BRANCHES DOWN, MOBILE HOME SKIRTING
DAMAGED, GARDEN SHEDS BLOWN FROM ORIGINAL
LOCATIONS.
&&Local storm report, Jun 10, 4:31 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND DMG ALVORDTON 41.67N 84.43W
06/10/2020 WILLIAMS OH TRAINED SPOTTER
TREES AND LIMBS DOWN. TIME ESTIMATED BY
RADAR.
&&
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:40 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 50 min |
| Jun 10, 3:07 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Williams | 38 min |
| Jun 10, 3:16 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 44 min |
| Jun 10, 3:51 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 24 min |
| Jun 10, 3:58 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Paulding, Williams | 32 min |
| Jun 10, 4:52 PM EDT | Special Weather Statement | IWX | Allen, Putnam | 23 min |
| Jun 10, 5:01 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam | 30 min |
| Jun 10, 5:18 PM EDT | Special Weather Statement | IWX | Defiance | 27 min |
| Jun 10, 5:29 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 27 min |
| Jun 10, 5:59 PM EDT | Special Weather Statement | IWX | Fulton, Henry | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.